Alert archive / California / Wind Advisories in 2006
Wind Advisory 61, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 2, 2006, 4:03 AM PST for Los Angeles County, California. It took effect at Dec 2, 2006, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2006, 4:03 AM PST (12:03 UTC)
- In effect from
- Dec 2, 2006, 7:00 PM PST
- Expired
- Dec 2, 2006, 6:12 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 7:35 PM PST, 8 hours 28 minutes earlier.
Area forecast discussion, Dec 1, 7:35 PM PST, 8 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 735 PM PST FRI DEC 1 2006 .SHORT TERM (TONIGHT-SUN)...OFFSHORE FLOW CONTINUES THIS EVENING OVER THE DISTRICT. WINDS HAVE STARTED TO INCREASE AGAIN OVER THE VTU/L.A. MOUNTAINS INCLUDING THE SANTA MONICA RANGE WITH LOCAL GUSTS OVER 40 MPH. AS THE OFFSHORE GRADIENT INCREASES OVERNIGHT WINDS SHOULD INCREASE FURTHER TO ADVISORY LEVELS IN THESE AREAS...AND A WIND ADVISORY IS IN EFFECT FOR THESE AREAS FROM MIDNIGHT THRU 4 PM SAT. THE OFFSHORE WINDS SHOULD SURFACE OVER PORTIONS OF THE VTU/L.A. VALLEYS OVERNIGHT AS WELL...BUT SHOULD REMAIN BELOW ADVISORY LEVELS. GOOD NORTHERLY GRADIENTS WERE ALSO NOTED ALONG THE SBA S COAST AND MOUNTAINS WITH LOCAL GUSTY WINDS TO 30 MPH OCCURRING ESPECIALLY AROUND MONTECITO HILLS. THESE WINDS SHOULD REMAIN LOCALIZED AS GRADIENTS SLACKEN THERE OVERNIGHT. OTHERWISE...CLEAR SKIES WILL CONTINUE OVER THE DISTRICT THRU THE NIGHT. PATCHY FROST WILL BE POSSIBLE IN WIND SHELTERED VALLEYS LATER TONIGHT OVER SLO/SBA COUNTIES AND IN THE ANTELOPE VALLEY DUE TO THE DRY AIRMASS AND GOOD RADIATIONAL COOLING. UPPER RIDGING WILL PERSIST ALONG AND OFF THE CA COAST SAT THRU SUN THEN WEAKEN SOME FOR MON. A SHORTWAVE UPPER TROF IS FORECAST TO MOVE THRU THE CENTRAL ROCKIES SAT THEN PUSH E SAT NIGHT AND SUN. STRONGLY BUILDING SURFACE HI PRESSURE WILL TAKE PLACE IN THE GREAT BASIN IN THE WAKE OF THE UPPER TROF...WITH THE GFS FORECASTING A 1053 MB HI OVER WESTERN WYOMING LATE SAT NIGHT. THIS WILL INCREASE THE OFFSHORE GRADIENTS SIGNIFICANTLY OVER SRN CA SAT THRU SUN. GOOD THERMAL SUPPORT FOR STRONG OFFSHORE WINDS WILL ALSO BE IN PLACE. IT LOOKS LIKE VERY GUSTY WINDS WILL DEVELOP LATE SAT AND CONTINUE INTO SUN AFTERNOON OVER THE L.A./VTU MOUNTAINS INCLUDING THE SANTA MONICA RANGE. DAMAGING WIND GUSTS OVER 60 MPH LOOKS HIGHLY PROBABLE AT THIS TIME...AND AS A RESULT THE HIGH WIND WATCH FOR THIS AREA FROM 4 PM SAT THRU SUN AFTERNOON WILL BE UPGRADED TO A HIGH WIND WARNING SHORTLY. PLEASE SEE THE PRODUCT LAXNPWLOX FOR DETAILS. IN ADDITION...IT LOOKS LIKE A WIND ADVISORY WILL BE NEEDED SAT NIGHT INTO SUN FOR THE COAST AND VALLEYS OF VTU/L.A. COUNTIES. THE SUPPORT FOR STRONG WINDS WILL WEAKEN LATE SUN THRU MON...BUT LOCAL GUSTY NE CANYON WINDS WILL STILL BE POSSIBLE FOR THE VALLEYS AND MOUNTAINS OF VTU/L.A. COUNTIES. MOSTLY CLEAR SKIES WILL CONTINUE DURING THE PERIOD OVER THE DISTRICT. HI TEMPS DURING THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL FOR THE COAST AND VALLEYS SAT AND SUN THEN COOL SLIGHTLY TO NEAR NORMAL FOR MON. THE MOUNTAINS AND ANTELOPE VALLEY WILL HAVE NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPS THRU THE PERIOD. WITH VERY LOW HUMIDITIES AND GUSTY WINDS CONTINUING OVER THE DISTRICT THRU SUN...A RED FLAG WARNING WILL REMAIN IN EFFECT DURING THE PERIOD FOR THE VALLEYS AND MOUNTAINS OF VTU/L.A. COUNTIES. PLEASE SEE LAXRFWLOX FOR DETAILS ON THE RED FLAG WARNING. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (TUE-FRI)...OFFSHORE FLOW BEGINS TO DIMINISH BY MIDWEEK AND MARINE LAYER SHOULD SLOWLY MARCH BACK INTO THE COASTAL SECTIONS. MAY SEE SOME HIGH CLOUDS RETURN ON WEDNESDAY AND THURSDAY. 12Z GFS CONTINUES TO HINT AT A FAIRLY STRONG UPPER LEVEL TROUGH FOR FRIDAY. IF THE GFS SOLUTION WERE TO VERIFY...IT COULD BRING SUBSTANTIAL RAIN FOR AREAS NORTH OF POINT CONCEPTION...AND CERTAINLY A CHANCE OF RAIN SOUTH. THE TIMING OF THIS SYSTEM WOULD BE FRIDAY AFTERNOON INTO FRIDAY NIGHT. FOR NOW...WILL JUST INTRODUCE SOME 20-30 PERCENT POPS IN GRIDS FOR THIS TIME PERIOD. && .AVIATION...VFR CONDITIONS WILL CONTINUE FOR ALL TAF SITES THROUGH SAT. OFFSHORE WINDS WILL STRENGTHEN SOME OVERNIGHT INTO SAT. LOCALIZED WIND SHEAR WILL BE A CONCERN AT KBUR AND KVNY TONIGHT INTO SAT AS WELL. KLAX WILL EXPERIENCE NORTHEAST WINDS PICKING UP AFTER 09Z OR 10Z. THERE IS A POSSIBILITY OF AN HOUR OR TWO BETWEEN 10Z AND 15Z OF NORTHEAST WINDS APPROACHING 10 KT. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...SIRARD/GOMBERG AVIATION...SIRARD/KITTELL
Hazardous weather outlook, Dec 1, 6:00 AM PST, 22 hours 3 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:04 PM PST | High Wind Warning | LOX | Los Angeles | 43 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.